Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 42, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 8, 2009, 5:44 PM EDT for Carroll County, Tippecanoe County, White County, Indiana. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2009, 5:44 PM EDT (21:44 UTC)
- Expired
- Mar 10, 2009, 7:56 AM EDT
- In force
- 38 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Carroll County, IN, Tippecanoe County, IN, White County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tippecanoe River at Oakdale Dam (MCXI3).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KIND 082144 FLWIND BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 544 PM EDT SUN MAR 08 2009 ...THE NATIONAL WEATHER SERVICE AT INDIANAPOLIS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN NORTH CENTRAL INDIANA... TIPPECANOE RIVER... .EXTENSIVE LOWLAND FLOODING WILL OCCUR ALONG THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM IN CARROLL COUNTY. LOWLAND FLOODING WILL ALSO DEVELOP ALONG THE WABASH RIVER IN TIPPECANONE COUNTY. NIPSCO REPORTED THE FLOW FROM OAKDALE DAM HAD EXCEEDED 13,000 CUBIC FEET PER SECOND. RAINFALL APPROACHING 3 INCHES...HAD FALLEN IN PORTIONS OF NORTH CENTRAL INDIANA AS OF THIS AFTERNOON. THE TIPPECANOE RIVER WILL RISE STEADILY FOR HOURS AFTER THE RAIN ENDS. THERE MAY BE MORE THAN ONE CREST. REMAIN ALERT UNTIL A SIGNIFICANT FALL OCCURS IN THE TIPPECANOE RIVER. SAFETY MESSAGE...PERSONS WITH INTERESTS THREATENED BY RISING WATER SHOULD TAKE PRECAUTIONS IMMEDIATELY. FLOODING WILL BECOME EXTENSIVE. SEVERAL LOCAL ROADS... RIVER PARKS AND RECREATIONAL AREAS WILL FLOOD. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH ANY FLOODED ROADS. TURN AROUND...DO NOT DROWN. KEEP CHILDREN AWAY FROM FLOODED AREAS. INC015-157-181-090944- /O.NEW.KIND.FL.W.0042.090308T2144Z-000000T0000Z/ /MCXI3.1.ER.090308T1926Z.090308T2130Z.000000T0000Z.NO/ 544 PM EDT SUN MAR 08 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM. * AT 5 PM SUNDAY THE FLOW WAS...14815 CFS. * FLOOD FLOW IS 13,000 CFS. * EXTENSIVE LOWLAND FLOODING WITH A FEW EVACUATIONS POSSIBLE AND MINIMAL PROPERTY DAMAGE. FLOOD FLOW RELEASES FROM OAKDALE DAM BETWEEN 13,000 AND 18,000 CUBIC FEET PER SECOND. MORE EXTENSIVE FLOODING MAY DEVELOP. SOME LOCAL RIVER ROADS IN CARROLL...WHITE AND TIPPECANOE COUNTIES FLOOD. $$
6 follow-up statements
000 WGUS83 KIND 090008 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 808 PM EDT SUN MAR 08 2009 ...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL INDIANA... TIPPECANOE RIVER... .EXTENSIVE LOWLAND FLOODING WILL OCCUR ALONG THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM IN CARROLL COUNTY. LOWLAND FLOODING WILL ALSO DEVELOP ALONG THE WABASH RIVER IN TIPPECANONE COUNTY. NIPSCO REPORTED THE FLOW FROM OAKDALE DAM HAD EXCEEDED 16,000 CUBIC FEET PER SECOND. RAINFALL APPROACHING 3 INCHES...HAD FALLEN IN PORTIONS OF NORTH CENTRAL INDIANA AS OF THIS AFTERNOON. THE TIPPECANOE RIVER WILL RISE STEADILY FOR HOURS AFTER THE RAIN ENDS. THERE MAY BE MORE THAN ONE CREST. REMAIN ALERT UNTIL A SIGNIFICANT FALL OCCURS IN THE TIPPECANOE RIVER. SAFETY MESSAGE...PERSONS WITH INTERESTS THREATENED BY RISING WATER SHOULD TAKE PRECAUTIONS IMMEDIATELY. FLOODING WILL BECOME EXTENSIVE. SEVERAL LOCAL ROADS... RIVER PARKS AND RECREATIONAL AREAS WILL FLOOD. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH ANY FLOODED ROADS. TURN AROUND...DO NOT DROWN. KEEP CHILDREN AWAY FROM FLOODED AREAS. INC015-157-181-091208- /O.CON.KIND.FL.W.0042.000000T0000Z-000000T0000Z/ /MCXI3.1.ER.090308T1926Z.090308T2330Z.000000T0000Z.NO/ 808 PM EDT SUN MAR 08 2009 THE FLOOD WARNING CONTINUES FOR THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM. * AT 7 PM SUNDAY THE FLOW WAS...16796 CFS. * FLOOD FLOW IS 13,000 CFS. * WITH FLOOD FLOW RELEASES BETWEEN 13,000 AND 18,000 CUBIC FEET PER SECOND FROM OAKDALE DAM...EXTENSIVE LOWLAND FLOODING WITH A FEW EVACUATIONS POSSIBLE AND MINIMAL PROPERTY DAMAGE. MORE EXTENSIVE FLOODING MAY DEVELOP. SOME LOCAL RIVER ROADS IN CARROLL...WHITE AND TIPPECANOE COUNTIES FLOOD. $$
000 WGUS83 KIND 090257 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1057 PM EDT SUN MAR 08 2009 ...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL INDIANA... TIPPECANOE RIVER... .EXTENSIVE LOWLAND FLOODING WILL OCCUR ALONG THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM IN CARROLL COUNTY. LOWLAND FLOODING WILL ALSO DEVELOP ALONG THE WABASH RIVER IN TIPPECANONE COUNTY. NIPSCO REPORTED THE FLOW FROM OAKDALE DAM HAD BRIEFLY EXCEEDED 17,000 CUBIC FEET PER SECOND. RAINFALL APPROACHING 3 INCHES...HAD FALLEN IN PORTIONS OF NORTH CENTRAL INDIANA AS OF SUNDAY AFTERNOON. THE TIPPECANOE RIVER WILL RISE STEADILY FOR HOURS AFTER THE RAIN ENDS. THERE MAY BE MORE THAN ONE CREST. REMAIN ALERT UNTIL A SIGNIFICANT FALL OCCURS IN THE TIPPECANOE RIVER. SAFETY MESSAGE...PERSONS WITH INTERESTS THREATENED BY RISING WATER SHOULD TAKE PRECAUTIONS IMMEDIATELY. FLOODING WILL BECOME EXTENSIVE. SEVERAL LOCAL ROADS... RIVER PARKS AND RECREATIONAL AREAS WILL FLOOD. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH ANY FLOODED ROADS. TURN AROUND...DO NOT DROWN. KEEP CHILDREN AWAY FROM FLOODED AREAS. INC015-157-181-091457- /O.CON.KIND.FL.W.0042.000000T0000Z-000000T0000Z/ /MCXI3.1.ER.090308T1926Z.090309T0130Z.000000T0000Z.NO/ 1057 PM EDT SUN MAR 08 2009 THE FLOOD WARNING CONTINUES FOR THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM. * AT 10 PM SUNDAY THE FLOW WAS...15036 CFS. * FLOOD FLOW IS 13,000 CFS. * WITH FLOOD FLOW RELEASES BETWEEN 13,000 AND 18,000 CUBIC FEET PER SECOND FROM OAKDALE DAM...EXTENSIVE LOWLAND FLOODING WITH A FEW EVACUATIONS POSSIBLE AND MINIMAL PROPERTY DAMAGE. MORE EXTENSIVE FLOODING MAY DEVELOP. SOME LOCAL RIVER ROADS IN CARROLL...WHITE AND TIPPECANOE COUNTIES FLOOD. $$ NIELD
000 WGUS83 KIND 091147 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 747 AM EDT MON MAR 09 2009 ...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL INDIANA... TIPPECANOE RIVER... .EXTENSIVE FLOW CONTINUES FROM OAKDALE DAM IN CARROLL COUNTY. NIPSCO REPORTED THE FLOW FROM OAKDALE DAM REMAINS IN EXCESS OF 15,000 CUBIC FEET PER SECOND. EXTENSIVE FLOODING CONTINUES ALONG THE TIPPECANOE RIVER IN CARROLL...WHITE AND TIPPECANOE COUNTIES AS A RESULT OF THIS EXTENSIVE FLOOD WATER FLOW FROM THE DAM. RAINFALL...POSSIBLY EXCEEDING 3 INCHES...FELL IN PORTIONS OF NORTH CENTRAL INDIANA BY SUNDAY AFTERNOON. RAIN...POSSIBLY EXCEEDING 2 INCHES MAY FALL IN NORTH CENTRAL INDIANA FROM MONDAY NIGHT THROUGH TUESDAY. EXTENSIVE FLOODING ALONG THE TIPPECANOE RIVER MAY CONTINUE THROUGH THURSDAY. FLOOD FLOWS COULD GO EVEN HIGHER THAN THAT EXPERIENCED ON SUNDAY. SAFETY MESSAGE...PERSONS WITH INTERESTS THREATENED BY RISING WATER SHOULD CONTINUE PRECAUTIONS UNTIL A SIGNIFICANT FALL OCCURS IN THE TIPPECANOE RIVER. THIS MAY NOT OCCUR UNTIL FRIDAY. SEVERAL LOCAL ROADS... RIVER PARKS AND RECREATIONAL AREAS REMAIN FLOODED. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH ANY FLOODED ROADS. TURN AROUND...DO NOT DROWN. KEEP CHILDREN AWAY FROM FLOODED AREAS. INC015-157-181-092347- /O.CON.KIND.FL.W.0042.000000T0000Z-000000T0000Z/ /MCXI3.1.ER.090308T1926Z.090309T0130Z.000000T0000Z.NO/ 747 AM EDT MON MAR 09 2009 THE FLOOD WARNING CONTINUES FOR THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM. * AT 6 AM MONDAY THE FLOW WAS...15,527 CFS. * FLOOD FLOW IS 13,000 CFS. * WITH FLOOD FLOW RELEASES BETWEEN 13,000 AND 18,000 CUBIC FEET PER SECOND FROM OAKDALE DAM...EXTENSIVE LOWLAND FLOODING WITH A FEW EVACUATIONS POSSIBLE AND MINIMAL PROPERTY DAMAGE. MORE EXTENSIVE FLOODING MAY DEVELOP. SOME LOCAL RIVER ROADS IN CARROLL...WHITE AND TIPPECANOE COUNTIES FLOOD. $$
000 WGUS83 KIND 091821 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EDT MON MAR 09 2009 ...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL INDIANA... TIPPECANOE RIVER... .EXTENSIVE FLOW CONTINUES FROM OAKDALE DAM IN CARROLL COUNTY. NIPSCO REPORTED THE FLOW FROM OAKDALE DAM REMAINS IN EXCESS OF 13,000 CUBIC FEET PER SECOND AND GRADUALLY DIMINISHING. EXTENSIVE LOWLAND FLOODING CONTINUES ALONG THE TIPPECANOE RIVER IN CARROLL...WHITE AND TIPPECANOE COUNTIES. RAINFALL BETWEEN 2 AND 4 INCHES FELL IN NORTH CENTRAL INDIANA SUNDAY. RAIN OF 1 TO 2 INCHES IS EXPECTED TO FALL IN NORTH CENTRAL INDIANA FROM MONDAY NIGHT THROUGH TUESDAY. AS A RESULT...FLOWS FROM OAKDALE DAM MAY SHOW AN INCREASE LATE TUESDAY AND FLOOD FLOWS COULD GO EVEN HIGHER THAN THAT EXPERIENCED ON SUNDAY. FLOODING ALONG THE TIPPECANOE RIVER MAY CONTINUE THROUGH FRIDAY. SAFETY MESSAGE...PERSONS WITH INTERESTS THREATENED BY RISING WATER SHOULD CONTINUE PRECAUTIONS UNTIL A SIGNIFICANT FALL OCCURS IN THE TIPPECANOE RIVER. SEVERAL LOCAL ROADS... RIVER PARKS AND RECREATIONAL AREAS REMAIN FLOODED. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH ANY FLOODED ROADS. TURN AROUND...DO NOT DROWN. KEEP CHILDREN AWAY FROM FLOODED AREAS. INC015-157-181-100620- /O.CON.KIND.FL.W.0042.000000T0000Z-000000T0000Z/ /MCXI3.1.ER.090308T1926Z.090309T0130Z.000000T0000Z.NO/ 220 PM EDT MON MAR 09 2009 THE FLOOD WARNING CONTINUES FOR THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM. * AT 12 PM MONDAY THE FLOW WAS...14,366 CFS. * FLOOD FLOW IS 13,000 CFS. * WITH FLOOD FLOW RELEASES BETWEEN 13,000 AND 18,000 CUBIC FEET PER SECOND FROM OAKDALE DAM...EXTENSIVE LOWLAND FLOODING WITH A FEW EVACUATIONS POSSIBLE AND MINIMAL PROPERTY DAMAGE. MORE EXTENSIVE FLOODING MAY DEVELOP. SOME LOCAL RIVER ROADS IN CARROLL...WHITE AND TIPPECANOE COUNTIES FLOOD. $$
000 WGUS83 KIND 092316 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 716 PM EDT MON MAR 09 2009 ...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL INDIANA... TIPPECANOE RIVER... .EXTENSIVE FLOW CONTINUES FROM OAKDALE DAM IN CARROLL COUNTY. NIPSCO REPORTED THE FLOW FROM OAKDALE DAM REMAINS IN EXCESS OF 13,000 CUBIC FEET PER SECOND AND IS SLOWLY DIMINISHING. EXTENSIVE LOWLAND FLOODING CONTINUES ALONG THE TIPPECANOE RIVER IN CARROLL...WHITE AND TIPPECANOE COUNTIES. RAINFALL BETWEEN 2 AND 4 INCHES FELL IN NORTH CENTRAL INDIANA SUNDAY. RAIN OF 1 TO 3 INCHES IS EXPECTED TO FALL IN NORTH CENTRAL INDIANA FROM LATE MONDAY NIGHT THROUGH TUESDAY. AS A RESULT...FLOWS FROM OAKDALE DAM MAY SHOW AN INCREASE...POTENTIALLY RAPID...LATE TUESDAY AND FLOOD FLOWS COULD GO EVEN HIGHER THAN THAT EXPERIENCED ON SUNDAY. FLOODING ALONG THE TIPPECANOE RIVER MAY CONTINUE THROUGH FRIDAY. SAFETY MESSAGE...PERSONS WITH INTERESTS THREATENED BY RISING WATER SHOULD CONTINUE PRECAUTIONS UNTIL A SIGNIFICANT FALL OCCURS IN THE TIPPECANOE RIVER. SEVERAL LOCAL ROADS... RIVER PARKS AND RECREATIONAL AREAS REMAIN FLOODED. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH ANY FLOODED ROADS. TURN AROUND...DO NOT DROWN. KEEP CHILDREN AWAY FROM FLOODED AREAS. INC015-157-181-101116- /O.CON.KIND.FL.W.0042.000000T0000Z-000000T0000Z/ /MCXI3.1.ER.090308T1926Z.090309T0130Z.000000T0000Z.NO/ 716 PM EDT MON MAR 09 2009 THE FLOOD WARNING CONTINUES FOR THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM. * AT 6 PM MONDAY THE FLOW WAS...14350 CFS. * FLOOD FLOW IS 13,000 CFS. * WITH FLOOD FLOW RELEASES BETWEEN 13,000 AND 18,000 CUBIC FEET PER SECOND FROM OAKDALE DAM...EXTENSIVE LOWLAND FLOODING WITH A FEW EVACUATIONS POSSIBLE AND MINIMAL PROPERTY DAMAGE. MORE EXTENSIVE FLOODING MAY DEVELOP. SOME LOCAL RIVER ROADS IN CARROLL...WHITE AND TIPPECANOE COUNTIES FLOOD. $$
000 WGUS83 KIND 101156 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 756 AM EDT TUE MAR 10 2009 ...A FLOOD WARNING IS NO LONGER IN EFFECT FOR THE FOLLOWING RIVER IN NORTH CENTRAL INDIANA... TIPPECANOE RIVER... .HIGH FLOW CONTINUES TO DIMINISH FROM OAKDALE DAM IN CARROLL COUNTY. NIPSCO REPORTED THE FLOW FROM OAKDALE DAM IS LESS THAN 13,000 CUBIC FEET PER SECOND. SAFETY MESSAGE...BOATERS...RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD BE ALERT TO HIGH RIVER LEVELS UNTIL RIVER LEVELS ARE NEAR NORMAL. MOTORISTS SHOULD AVOID ANY FLOODED ROADS. TURN AROUND...DO NOT DROWN. KEEP CHILDREN AWAY FROM FLOODED AREAS. INC015-157-181-101226- /O.CAN.KIND.FL.W.0042.000000T0000Z-090310T1156Z/ /MCXI3.1.ER.090308T1926Z.090309T0130Z.090310T0524Z.NO/ 756 AM EDT TUE MAR 10 2009 THE FLOOD WARNING IS NO LONGER IN EFFECT FOR THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM. * AT 7 AM TUESDAY THE FLOW WAS...11,898 CFS. * FLOOD FLOW IS 13,000 CFS. * LOWLAND FLOODING ENDS AS FLOWS FROM OAKDALE DAM DECREASE FROM 9,000 CUBIC FEET PER SECOND. BE ALERT TO FLOOD DEBRIS OR DAMAGE TO PREVIOUSLY FLOODED ROADS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 8, 2:25 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 8, 2:25 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 225 PM EDT SUN MAR 8 2009 .DISCUSSION...PROGRESSIVE AND UNSETTLED PATTERN XPCTD FOR THE NEXT SEVERAL DAYS AS LONG WV TROF CURRENTLY OVR THE W CST MOVES INTO THE MIDDLE OF THE COUNTRY BY THE MIDDLE OF THE WEEK. INTITAL UPPR SYS CURRENTLY OVR ERN IA/NW IL...XPCTD TO MOV NEWD ACRS THE GRTLKS TONIGHT...WHILE THE NEXT IMPULSE MOVES INTO THE AREA ARND TUES. MODELS IN GENERAL AGREEMENT ON THE MAIN DETAILS. FCST FOCUS CENTERS ON WNDS TONIGHT AND POPS. IN THE NR TERM...CDFNT PROGRESSING EWD ACRS IL WITH SCT LN OF CONVECTION JUST AHEAD OF IT. MODELS PROG CDFNT TO THE ERN BORDER ARND 00Z/MON. SVR THREAT WL CONTINUE AHEAD OF CDFNT...WITH WT49 IN EFFECT FOR THE WRN AREAS TIL 21Z. PCPN THREAT SHOULD END WITH FROPA. WL LEAVE SOME CHC POPS OVR THE FAR ERN/SERN ZONES FOR AN HR OR TWO PAST 00Z TO COVER ANY LINGERING PCPN. APPEARS SOME 40-45KT GUSTS ARE LIKELY IN THE DRY SLOT BEHIND FROPA LTR THIS AFT...SO PLANNING ON ADJUSTING WND ADVISORY TO COVER XPCTD GUSTS LTR THIS AFT. COULD BE A FEW HRS OF CLRG UNDERNEATH DRY SLOT BEFORE LWR CLDS FILL BACK IN. IN THR LTR PDS...MON XPCTD TO BE DRY WITH SFC HI PRES RDG SETTLING INTO THE AREA. BY LT MON NIGHT...STG LLJ NOSES BACK INTO THE AREA WHICH SHOULD AID IN PCPN DVLPMT AGAIN. WL GO WITH LIKELY POPS FOR LT MON NIGHT AND TUES. LO LVL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR MON MAY BE ABOUT 5 DEGS TOO COOL...OTRW GUIDANCE LOOKS OK FOR NOW. THE EXTENDED LOOKS DRY AND COOLER AS COOL CANADIAN HIGH PRES BUILDS IN. MADE LITTLE CHANGES THERE. && .AVIATION...DISCUSSION FOR 18Z TAFS AWIPS DISTANCE SPEED TOOL IS ESTIMATING ETA OF WRN IL SQUALL LINE TO LAF AND HUF AROUND 19Z AND IND AND BMG AROUND 21Z. SO...WL JUST PUT TRWS IN THE MAIN GROUP FOR A COUPLE OF HOURS. TRENDS HAVE BEEN FOR MVFR CIGS AND IFR VSBYS WITHIN THE STORM ACTIVITY. AFTER THAT...EXPECT AREAS OF MVFR CIGS THROUGH AT LEAST 06Z MON PER MODEL TIME SECS...SATELLITE TRENDS AND SFC OBS. BUFKIT AND MODEL TIME SECS ALONG WITH UPSTREAM OBS FAVOR SW WINDS GUSTING TO OVER 30 KTS. WINDS TO SHIFT TO THE NW AT FROPA WHICH SOULD BE AROUND 01Z AT LAF AND HUF AND 03Z AT IND AND BMG. THE GUSTS SHOULD END IN THE EARLY OVERNIGHT AND HIGH PRES BUILDS IN. && .IND WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 4 PM THIS EVENING TO MIDNIGHT TONIGHT FOR INZ021-028>031-035>049-051>057-060>065-067>072. && PUBLIC...JAS AVIATION...MK
Hazardous weather outlook, Mar 8, 9:24 AM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 924 AM EDT SUN MAR 8 2009 INZ021-030-031-036>042-044>049-052>057-061>065-068>072-091100- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 924 AM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE STORMS FROM MIDDAY INTO THIS EVENING. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE ISOLATED DAMAGING WIND GUSTS TO 65 MPH. LARGE HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. GIVEN THE STRONG AND SHEARED ATMOSPHERIC WINDS...AN ISOLATED TORNADO CANNOT BE RULED OUT. THERE IS ALSO A RISK OF FLOODING...ESPECIALLY THIS MORNING...ALONG AND NORTHWEST OF A FRANKFORT TO KOKOMO LINE FROM PERSISTENT HEAVY RAINFALL. STRONG WEST WINDS WILL FOLLOW THE STORMS AS A SHARP COLD FRONT SWEEPS EAST THROUGH INDIANA. WEST WINDS OF 20 TO 30 MPH WITH BRIEF GUSTS OF 45 TO 50 MPH CAN BE EXPECTED THIS EVENING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY MIDDAY INTO THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-051-060-067-091100- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-VIGO-SULLIVAN-KNOX- 924 AM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE STORMS FROM MIDDAY INTO MID AFTERNOON. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE ISOLATED DAMAGING WIND GUSTS TO 65 MPH. LARGE HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. GIVEN THE STRONG AND SHEARED ATMOSPHERIC WINDS...AN ISOLATED TORNADO CANNOT BE RULED OUT. THERE IS ALSO A RISK OF FLOODING...ESPECIALLY THIS MORNING...ALONG AND NORTHWEST OF A FRANKFORT TO KOKOMO LINE FROM PERSISTENT HEAVY RAINFALL. STRONG WEST WIDENS WILL FOLLOW THE STORMS AS A SHARP COLD FRONT SWEEPS EAST THROUGH INDIANA. WEST WINDS OF 20 TO 30 MPH WITH BRIEF GUSTS OF 45 TO 50 MPH CAN BE EXPECTED THIS EVENING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE STRONG TO SEVERE. FLOODING IS EXPECTED TO DEVELOP ALONG THE WABASH RIVER AFTER TUESDAY. SEE THE LATEST HYDROLOGIC STATEMENT FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY MIDDAY INTO THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) MK/JS/AB/CS/MURPHY
In the hours before
Local storm report, Mar 8, 4:00 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
400 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND GST LAFAYETTE 40.41N 86.87W
03/08/2009 E60 MPH TIPPECANOE IN TRAINED SPOTTER
&&
ABROOKSLocal storm report, Mar 8, 4:06 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 3 SE ODON 38.81N 86.95W
03/08/2009 DAVIESS IN BROADCAST MEDIA
TRAILER DESTROYED.
&&
ABROOKSLocal storm report, Mar 8, 4:19 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
419 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG FLORA 40.54N 86.52W
03/08/2009 CARROLL IN LAW ENFORCEMENT
ROOF OFF OF A BUILDING. TREES AND POWERLINES DOWN.
&&
ABROOKSLocal storm report, Mar 8, 4:23 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
423 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG ROSSVILLE 40.42N 86.60W
03/08/2009 CLINTON IN LAW ENFORCEMENT
POWER LINES DOWN.
&&
ABROOKSLocal storm report, Mar 8, 4:24 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
424 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND GST 1 SE DAYTON 40.37N 86.76W
03/08/2009 M60 MPH TIPPECANOE IN DEPT OF HIGHWAYS
52 KNOT GUST MEASURED BY HIGHWAY MESONET SITE.
&&
JNIELDLocal storm report, Mar 8, 4:25 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
425 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG FREELANDVILLE 38.86N 87.31W
03/08/2009 KNOX IN BROADCAST MEDIA
STATE ROAD 58 WAS BLOCKED BY DEBRIS.
&&
ABROOKSThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 7:45 PM EST | Severe Thunderstorm Warning | IND | Howard | 26 min |
| Mar 7, 9:53 PM EST | Flood Watch | IND | Carroll, Clinton, Fountain, Howard, Tippecanoe, Tipton and 1 more | 13 hr |
| Mar 8, 5:13 AM EDT | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 23 hr |
| Mar 8, 2:25 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 50 min |
| Mar 8, 2:55 PM EDT | Tornado Warning | IND | Greene, Knox, Sullivan | 30 min |
| Mar 8, 3:01 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin | 44 min |
| Mar 8, 3:24 PM EDT | Tornado Warning | IND | Daviess, Greene, Martin | 19 min |
| Mar 8, 3:37 PM EDT | Tornado Warning | IND | Jackson, Lawrence | 38 min |
| Mar 8, 3:43 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 47 min |
| Mar 8, 3:54 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence, Monroe | 36 min |
| Mar 8, 4:11 PM EDT | Tornado Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 34 min |
| Mar 8, 4:22 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 53 min |
| Mar 8, 4:23 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 23 min |
| Mar 8, 5:24 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 23 min |
Nearby
River Flood Warnings in Indiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.